QuarterWatch® Reports

Surge in reports of psychiatric side effects for Singulair

In this issue of QuarterWatch™:

  • Questions arise on manufacturing practices, recall effectiveness and premarket testing for psychiatric adverse effects. 
  • A surge in reports for montelukast (SINGULAR) is linked to FDA Early Communication that it is studying an association with psychiatric side effects. 
  • A massive recall of the heart drug digoxin (DIGITEK brand) led to reports of more than 600 patient deaths, but a direct link to defective tablets was hard to assess.

QuarterWatch™ is an independent publication of the Institute for Safe Medication Practices (ISMP). We analyze computer excerpts from the U.S. Food and Drug Administration (FDA) Adverse Event Reporting System (FAERS). These reports (best known as MedWatch reports) are a cornerstone of the nation’s system for monitoring the safety of prescription drugs after FDA marketing approval.